Alert archive / Alabama / Special Weather Statements in 2021
Special Weather Statement, NWS Tallahassee, FL
NWS Tallahassee, FL issued this special weather statement at Sep 1, 2021, 5:01 PM CDT for Henry County, Alabama. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 1, 2021, 5:01 PM CDT (22:01 UTC)
- Expired
- Sep 1, 2021, 5:30 PM CDT
- In force
- 29 min
- Issued by
- NWS Tallahassee, FL
- Hail
- 0.00 in
- Wind
- 40
County Henry County, AL
The radar
The Ft Rucker radar (KEOX), 11 km from the middle of the area, began a volume at 22:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 10.0 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1050 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 714 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -42 m²/s²
- 0-3 km storm-relative helicity
- -15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
969
WWUS82 KTAE 012201
SPSTAE
Special Weather Statement
National Weather Service Tallahassee FL
501 PM CDT Wed Sep 1 2021
ALZ066-067-012230-
Dale AL-Henry AL-
501 PM CDT Wed Sep 1 2021
...A strong thunderstorm will impact portions of northeastern Dale
and southwestern Henry Counties through 530 PM CDT...
At 501 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles southeast of Blue Springs State Park, or 11 miles west of
Abbeville, moving southeast at 10 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Abbeville, Headland, Ozark, Newton, Newville, Haleburg, Bells
Crossroads, Tumbleton, Kirkland Crossroads, Edwin, Mabson, Snells
Crossroads, Ewell, Dancey, Balkum, Skipperville, Echo, Blackwood,
Capps and Bagwells Crossroads.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3139 8511 3134 8559 3162 8556 3162 8542
3167 8542 3167 8537
TIME...MOT...LOC 2201Z 329DEG 9KT 3158 8544
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$
11-MMWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Sep 1, 3:06 PM CDT, 1 hour 55 minutes earlier.
Area forecast discussion, Sep 1, 3:06 PM CDT, 1 hour 55 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
406 PM EDT Wed Sep 1 2021
.NEAR TERM [Through Thursday]...
In the northwest flow aloft left behind in the wake of Ida, an
upper disturbance is currently diving southeast through Central
Alabama in a warm, moist, and moderately unstable environment. A
line of gusty thunderstorms is currently moving through the
Birmingham metro area, largely focused at the leading edge of the
southeastward propagating cold pool. This disturbance will
continue to sweep southeast this evening, passing across the tri-
state area late this evening and overnight. This cluster should
weaken with the loss of daytime heating, but it will still be
capable of bringing showers and possibly a thunderstorm during a
time when most folks are sleeping.
Northerly flow in the 1000-700 mb layer will follow into out AL
and GA counties on Thursday, brining a drier air mass. Surface
dewpoints will drop into the upper 60s, and PW values will drop
below 1.5". This should shut down afternoon air mass convection
there. In contrast further south, the air mass will remain moist
enough over our FL counties for an afternoon round of seabreeze
driven convection. The weak northerly flow aloft should pin the
convection fairly close to the coast, i.e. along and south of
I-10.
.SHORT TERM [Thursday Night Through Saturday]...
A cold front-like trough will settle south through our FL counties
on Thu night and turn up stationary over the Gulf on Fri and
Saturday. The air mass north of this feature is not any colder
than to its south, but the air mass will be drier. A modest
drying of surface dewpoints will continue over the entire forecast
area on Friday and Saturday, and afternoon convection over our FL
counties will become pretty hard to find on Saturday. For most
folks, this will seem like a delightful change after the recent
onslaught of rain and super muggy air.
.LONG TERM [Saturday night Through Wednesday]...
An upper high will reside over the Lower Mississippi Valley on
Saturday, then retrograde west across Texas on Sunday and Monday.
This will open the door for an upper trough to gradually dig south
from the Great Lakes region during the first half of next week. In
the return to northwest flow, a cold front will likely cross the
Mid- South region next Tuesday and make its way into southeast
Alabama and southern Georgia around next Wednesday.
In advance of this front, a return south low-level southwest flow
late this weekend will also mean a return of low-level moisture
off the Gulf. For most of the forecast area, PW values will
moisten to near or above 1.5" on Monday, and continue a slow
moistening on Tue and Wed. This is moist enough to bring a more
muted resumption of air mass thunderstorm activity, driven by
by afternoon penetration of the seabreeze front.
As such, rain chances will gradually creep up a bit more each day
from Monday through next Wednesday.
&&
.AVIATION...
[Through 18Z Thursday]
Tonight, an upper disturbance will slide in from the northwest,
bringing a smattering of showers and a couple of thunderstorms to
all terminals during the late evening and overnight hours. For our
AL and GA terminals, showers may depart and skies may clear out
enough in the pre-sunrise hours to support development of low
stratus.
&&
.MARINE...
It has been a squally day over the northeast Gulf, as numerous
thunderstorms earlier today produced gale-force gusts. Though the
storms have settled down, Buoy 42036 is still observing 6-foot
seas. Winds will really diminish on Thursday and Friday, though
there will be about a 6-12 hour lag in the sea state reflecting
the calming weather.
From CWF synopsis...Fresh and strong westerly breezes over the
waters this evening will gradually ease on Thursday and Friday, as
a weak cold front or trough settles closer to the northeast Gulf
and turns up stationary. High pressure will briefly build in
strong enough behind this front on Friday night for a round of
nocturnal easterlies.
Southwest to west flow will return on Sunday and slowly freshen on
Monday, as another weak front reaches the Southeast States.
&&
.FIRE WEATHER...
A decrease in shower and thunderstorm coverage on Thursday and
Friday will culminate in a mostly dry Saturday. A drier air mass
will slowly trickle in and result in RH below 40 percent in places
by Saturday, particularly in Southwest Georgia.
Fog Potential and Other Remarks...Excellent RH recovery will lead
to the possibility of patchy fog on Thursday morning.
&&
.HYDROLOGY...
The Suwanee River at Rock Bluff is hovering right near minor flood
but should slowly eek below flood stage this evening.
Other rivers over the Panhandle are running high, in some cases
just below flood stage. However, no new riverine flooding is
expected.
New rainfall amounts through this weekend will be hydrologically
insignificant.
&&
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 74 90 71 91 70 / 30 60 20 30 10
Panama City 76 89 72 90 73 / 40 50 20 20 10
Dothan 71 89 68 89 68 / 50 20 10 10 0
Albany 73 90 70 91 67 / 50 20 10 10 0
Valdosta 73 89 70 90 67 / 40 60 20 20 10
Cross City 75 89 73 90 71 / 40 60 40 50 20
Apalachicola 77 88 73 87 74 / 40 60 30 20 20
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through Thursday evening for Coastal Bay-
Coastal Franklin-Coastal Gulf-South Walton.
GA...None.
AL...None.
GM...Small Craft Advisory until 10 PM EDT this evening for Apalachee
Bay or Coastal Waters From Keaton Beach to Ochlockonee
River FL out to 20 Nm-Coastal Waters From Ochlockonee River
to Apalachicola Fl out to 20 Nm-Coastal waters from
Suwannee River to Keaton Beach FL out 20 NM-Waters from
Suwannee River to Apalachicola FL from 20 to 60 NM.
&&
NEAR TERM...Haner
SHORT TERM...Haner
LONG TERM...Haner
AVIATION...Haner
MARINE...Haner
FIRE WEATHER...Haner
HYDROLOGY...HanerIn the hours before
Local storm report, Sep 1, 1:38 PM CDT, 3 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
238 PM EDT WED SEP 1 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0439 PM MARINE TSTM WIND 5 SSE SAINT JOSEPH STAT 29.73N 85.39W
08/30/2021 M39 MPH GULF FL MESONET
A MESONET REPORTED A MARINE THUNDERSTORM
WIND GUST OF 39 MPH AT 4:39 PM, AUGUST 30,
2021.
&&
LFSpecial weather statement, Sep 1, 5:01 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
501 PM CDT Wed Sep 1 2021
ALZ066-067-012230-
Dale AL-Henry AL-
501 PM CDT Wed Sep 1 2021
...A strong thunderstorm will impact portions of northeastern Dale
and southwestern Henry Counties through 530 PM CDT...
At 501 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles southeast of Blue Springs State Park, or 11 miles west of
Abbeville, moving southeast at 10 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Abbeville, Headland, Ozark, Newton, Newville, Haleburg, Bells
Crossroads, Tumbleton, Kirkland Crossroads, Edwin, Mabson, Snells
Crossroads, Ewell, Dancey, Balkum, Skipperville, Echo, Blackwood,
Capps and Bagwells Crossroads.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3139 8511 3134 8559 3162 8556 3162 8542
3167 8542 3167 8537
TIME...MOT...LOC 2201Z 329DEG 9KT 3158 8544
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
11-MMThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 1, 5:27 AM CDT | Special Marine Warning | TAE | 48 min | |
| Sep 1, 5:49 AM CDT | Special Marine Warning | TAE | 41 min | |
| Sep 1, 6:16 AM CDT | Special Marine Warning | TAE | 89 min | |
| Sep 1, 6:29 AM CDT | Special Marine Warning | TAE | 61 min | |
| Sep 1, 6:41 AM CDT | Special Weather Statement | TAE | Dixie | 34 min |
| Sep 1, 7:13 AM CDT | Special Weather Statement | TAE | Dixie | 47 min |
| Sep 1, 7:29 AM CDT | Special Marine Warning | TAE | 2 hr | |
| Sep 1, 8:07 AM CDT | Special Weather Statement | TAE | Dixie | 23 min |
| Sep 1, 8:14 AM CDT | Areal Flood Advisory | TAE | Dixie | 3 hr |
| Sep 1, 9:08 AM CDT | Special Weather Statement | TAE | Dixie | 52 min |
| Sep 1, 9:26 AM CDT | Areal Flood Advisory | TAE | Dixie | 3 hr |
| Sep 1, 9:29 AM CDT | Special Marine Warning | TAE | 106 min | |
| Sep 1, 9:41 AM CDT | Special Marine Warning | TAE | 94 min | |
| Sep 1, 11:12 AM CDT | Special Marine Warning | TAE | 2 hr | |
| Sep 1, 5:37 PM CDT | Special Weather Statement | TAE | Jackson | 53 min |
| Aug 31, 7:04 PM CDT | Tornado Warning | TAE | Calhoun, Clay, Randolph | 26 min |
| Aug 31, 7:36 PM CDT | Tornado Warning | TAE | Calhoun, Randolph, Terrell | 24 min |
| Sep 1, 5:41 PM CDT | Special Weather Statement | TAE | Colquitt, Dougherty, Tift | 49 min |
| Sep 1, 5:46 PM CDT | Severe Thunderstorm Warning | TAE | Baker, Colquitt, Cook, Dougherty, Mitchell, Tift and 1 more | 44 min |
| Sep 1, 6:27 PM CDT | Special Weather Statement | TAE | Berrien, Colquitt, Cook, Lanier | 63 min |
| Sep 1, 6:59 PM CDT | Severe Thunderstorm Warning | TAE | Berrien, Brooks, Colquitt, Cook, Lanier, Lowndes | 61 min |
| Aug 31, 8:30 PM CDT | Tornado Warning | TAE | Dale, Geneva, Houston | 30 min |
| Sep 1, 5:59 PM CDT | Special Weather Statement | TAE | Coffee, Dale, Geneva, Henry | 91 min |
Nearby
Special Weather Statements in Alabama, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.